Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Combination of Warfarin, SSRIs Could Mean Major Bleeding Risk

Filed November 13th, 2012 Laurie

The results of a new study show patients who take the blood-thinning drug, warfarin, and a class of drugs known as selective serotonin-reuptake inhibitors (SSRIs) may have an increased risk of a major bleeding event.

SSRIs include well-known antidepressant drugs such as Celexa, Paxil, Prozac, and Zoloft. Study author Gene Quinn, a resident physician in internal medicine at the University of California, San Francisco, said that while there is no reason for patients to stop taking SSRIs, they should be closely monitored by their doctor while taking the combination of medications. Dr. Quinn presented his findings last week at the American Heart Association meeting in Los Angeles.

Quinn and his fellow researchers took other factors like patients’ ages and fitness levels into consideration while carrying out their research involving more than 13,000 people with atrial fibrillation, or irregular heartbeat. About 9,200 of those patients were also taking warfarin. The researchers found that there was a 60 percent higher risk of major hemorrhage in patients that were taking both SSRIs and warfarin.

It is not clear how SSRIs increase the risk of bleeding, but one theory is that clotting and a patient’s ability to clot is related to serotonin; therefore, blocking serotonin might prevent patients from clotting properly.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!